Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 86, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 15, 2018, 10:38 PM CDT for Gillespie County, Texas. It took effect at Oct 15, 2018, 11:11 PM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2018, 10:38 PM CDT (03:38 UTC)
- In effect from
- Oct 15, 2018, 11:11 PM CDT
- Expired
- Oct 16, 2018, 2:35 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pedernales River at Fredericksburg (FRBT2).
- Action stage
- 12 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08152900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
686
WGUS44 KEWX 160338
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1038 PM CDT Mon Oct 15 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Pedernales River...Sandy Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC299-162137-
/O.NEW.KEWX.FL.W.0085.181016T0516Z-181016T2224Z/
/KNLT2.2.ER.181016T0516Z.181016T0600Z.181016T1024Z.NO/
1038 PM CDT Mon Oct 15 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Sandy Creek Near Kingsland.
* until Tuesday afternoon...or until the warning is cancelled.
* At 10:00 PM Monday the stage was 9.1 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and continue to
rise to near 14.3 feet by after midnight tomorrow.The river will fall below
flood stage by early tomorrow.
* Impact...At 14.0 feet...Moderate lowland flooding will extends well into the
flood plain damaging docks, boats and property in low areas of the flood plain
downstream in Kingsland. Flow exceeds USGS 1:5 year flood level.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Kingsland 8 12 9.1 Mon 10 PM 11.2 6.5 5.6 5.4 5.3
&&
LAT...LON 3051 9855 3057 9856 3060 9841 3055 9839
$$
TXC171-161942-
/O.NEW.KEWX.FL.W.0086.181016T0411Z-181016T1942Z/
/FRBT2.1.ER.181016T0411Z.181016T0500Z.181016T0742Z.NO/
1038 PM CDT Mon Oct 15 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Pedernales River At Fredericksburg.
* until Tuesday afternoon...or until the warning is cancelled.
* At 10:15 PM Monday the stage was 21.3 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise to near 22.6
feet by after midnight tomorrow.The river will fall below flood stage by after
midnight tomorrow.
* Impact...At 22.0 feet...Minor lowland flooding floods secondary roads and
bridges from the headwaters downstream to below LBJ National Park. The Park
Road 49 bridge in LBJ National Park floods. Fencing and signs are damaged in
LBJ National Park.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Fredericksburg 12 22 21.3 Mon 10 PM 16.5 6.1 5.6 5.4 5.3
&&
LAT...LON 3017 9895 3025 9896 3034 9841 3026 9841
$$
TXC031-162137-
/O.NEW.KEWX.FL.W.0087.181016T1016Z-181017T1000Z/
/JOCT2.1.ER.181016T1016Z.181016T1400Z.181016T2200Z.NO/
1038 PM CDT Mon Oct 15 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Pedernales River At Johnson City.
* from late tonight to late Tuesday night...or until the warning is cancelled.
* At 10:00 PM Monday the stage was 10.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to rise to
near 16.9 feet by tomorrow late morning.The river will fall below flood stage
by tomorrow afternoon.
* Impact...At 17.0 feet...Moderate lowland flooding makes secondary roads,
bridges and low crossings very dangerous. Swimmers and recreationists should
move from the flood plain downstream in Pedernales Falls State Park. Near the
USGS 1:2 year flood.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Johnson City 13 14 10.5 Mon 10 PM 16.1 11.1 10.5 10.6 10.6
&&
LAT...LON 3026 9841 3034 9841 3037 9818 3046 9809
3041 9802 3031 9812
$$1 follow-up statement
534
WGUS84 KEWX 160735
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
235 AM CDT Tue Oct 16 2018
...The flood warning is cancelled for the following rivers in Texas...
Pedernales River At Fredericksburg Affecting Gillespie County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC171-160805-
/O.CAN.KEWX.FL.W.0086.000000T0000Z-181016T1942Z/
/FRBT2.1.ER.181016T0330Z.181016T0400Z.181016T0433Z.NO/
235 AM CDT Tue Oct 16 2018
The flood warning is cancelled for
the Pedernales River At Fredericksburg.
* At 2:15 AM Tuesday the stage was 15.9 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will continue to fall to 7.7 feet by tomorrow morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Tue Wed Thu Fri Sat
Fredericksburg 12 22 15.9 Tue 02 AM 11.7 7.7 6.6 6.5 6.4
&&
LAT...LON 3017 9895 3025 9896 3034 9841 3026 9841
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 15, 9:21 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 15, 9:21 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 921 PM CDT Mon Oct 15 2018 .UPDATE... While the ongoing forecast is in good shape minor tweaks were made to the QPF, PoP, and weather grids to reflect ongoing radar trends and to align the forecast with what the high resolution models show for the rest of the night. A flash flood situation has developed across the Hill Country through the evening as 1 to 3 inches of rain have fallen over the last 6 hours, bringing the daily total across much of Llano, Gillespie, and parts of Burnet county up to 5 to 6 inches. While this rain has fallen over several hours the ground is so saturated from recent rains that anything that falls is turning into runoff resulting in Flash Flooding across these areas. Reports from county EMs and sheriffs offices in Llano and Gillespie county show that multiple roads are closed across both counties due to water over the roadways. This include roads that typically do not flood or are not considered low water crossings. The message tonight across the Hill Country is that if you don't have to get out and travel, stay home. Flooded roadways at night are difficult to detect, and with such widespread flooding and multiple roads closed being out and about across these areas tonight is dangerous. Over the next several hours the HRRR, Texas Tech WRF, and other high resolution models show rainfall moderate rain continuing to move northeast over the Edwards Plateau and Hill Country before lifting northward out of the area Tuesday morning. Because of the saturated soils this has become less about intense rainfall rates, and more about longer duration rains resulting in runoff and flooding. Flash and River Flooding will continue to be a possibility through the night from Edwards through Kerr, Gillespie, up to Llano and Burnet Counties. Area rivers have also responded to the rainfall with parts of the Nueces, Guadalupe, and Llano Rivers all above flood stage tonight. To those along and east of I-35 isolated to scattered light rain will be possible through the overnight hours with lows dropping into the mid to upper 40s. && .PREV DISCUSSION... /ISSUED 714 PM CDT Mon Oct 15 2018/ AVIATION... Periods of SHRA are expected at the terminals through at least 14-18Z Tuesday as an upper level speed maxima overrides a frontal boundary located around 850 MB draped north of the terminals. This will result in visibilities dropping as low as LIFR in heavier SHRA, with IFR/MVFR conditions prevailing as ceilings remain trapped beneath a low level frontal inversion. With the surface pressure gradient relaxing, expect northerly winds to begin decreasing but remain generally elevated in the 10-15 knot range. Amendments are expected to handle more intense SHRA that approach the terminals. PREV DISCUSSION... /ISSUED 410 PM CDT Mon Oct 15 2018/ SHORT TERM (Tonight through Tuesday Night)... Much cooler temperatures along with widespread rain and a few thunderstorms can be found across south central Texas this afternoon. Temperatures are currently in the upper 30s to upper 40s across the region, compared to 24 hours ago when temperatures were mainly in the 80s to lower 90s. Widespread rain along with a few embedded thunderstorms are expected to continue through tonight as southerly warm air advection above the cold low-level northerly flow continues. For the early part of this evening, the main concern is expected to remain out west along the Rio Grande, where the HRRR suggests some stronger convection from Mexico will move northward into the Rio Grande plains. For the overnight hours, the models suggest additional showers and embedded thunderstorms will continue, with the heavier totals expected to remain across the Rio Grande plains, southern Edwards Plateau and Hill Country. Locally heavy rainfall may also spill over into Tuesday and with this in mind, we have opted to extend the Flash Flood Watch into early Tuesday evening. Storm total amounts through Tuesday of 1 to 3 inches with a few totals of 4 to 6 inches are expected. LONG TERM (Wednesday through Monday)... We could see a brief break in the rainfall on Wednesday for areas along and east of I-35. However, west of I-35, rain chances continue to remain high as additional shortwave energy moves out of Mexico into the Rio Grande plains. Rain chances look to increase again on Thursday as the medium range models show a series of disturbances moving up from deep south Texas into the region. The forecast for the upcoming weekend into early next week remains uncertain as the operational GFS and ECMWF diverge on the mid-level flow pattern. The GFS suggests a drier forecast with a surge of cool and dry air on Saturday. The ECMWF also shows this surge of cooler air, but maintains a warm air advection pattern and keeps much higher rain chances intact. For now, we will keep rain chances in the forecast, but have gone a little lower than the ECMWF. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 46 44 47 45 54 / 100 90 80 50 40 Austin Bergstrom Intl Airport 47 46 47 43 55 / 100 90 80 50 40 New Braunfels Muni Airport 48 45 49 45 56 / 100 90 70 40 30 Burnet Muni Airport 43 41 44 43 53 / 100 100 80 60 50 Del Rio Intl Airport 47 43 48 46 54 / 70 90 70 70 70 Georgetown Muni Airport 45 43 46 45 53 / 100 90 80 50 40 Hondo Muni Airport 50 44 50 48 57 / 100 90 70 50 40 San Marcos Muni Airport 46 44 48 46 55 / 100 90 70 40 30 La Grange - Fayette Regional 51 47 50 49 58 / 80 80 60 30 30 San Antonio Intl Airport 48 45 49 46 57 / 100 90 70 40 40 Stinson Muni Airport 53 47 52 48 58 / 100 90 70 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday evening for Bandera-Blanco-Burnet- Edwards-Gillespie-Kendall-Kerr-Kinney-Llano-Maverick-Medina-Real- Uvalde-Val Verde-Zavala. && Aviation...Huffman Short-Term/Long-Term...Treadway
Hazardous weather outlook, Oct 15, 3:52 PM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 352 PM CDT Mon Oct 15 2018 TXZ171>173-183>194-202>209-217>225-228-162100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 352 PM CDT Mon Oct 15 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Locally heavy rainfall is possible today into tonight. A Flash Flood Watch is in effect through 7 pm Tuesday evening for areas along and west of Interstate 35. 1 to 3 inches of rain is possible with isolated areas receiving up to 4 to 6 inches across the Flash Flood Watch area. The strong cold front will bring a drastic change in temperatures today. Widespread wind chill indices in the 40s are expected with indices dropping as low as the low 30s in the Hill Country. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The Flash Flood Watch will continue through the day on Tuesday as locally heavy rainfall will be possible across the Watch area. Cooler temperatures and wind chill values will continue for Tuesday and Wednesday. High confidence for rainfall returns to the forecast for Thursday. Locally heavy rainfall may be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Oct 15, 7:50 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
750 PM CDT MON OCT 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM FLASH FLOOD 4 WSW VALLEY SPRING 30.83N 98.89W
10/15/2018 LLANO TX EMERGENCY MNGR
MULTIPLE COUNTY ROADS (CR 404, CR 405, CR
408, AND CR 409) ARE CLOSED THROUGHOUT THE
COUNTY DUE TO HIGH WATER.
&&
AATLocal storm report, Oct 15, 7:56 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
756 PM CDT MON OCT 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD 5 E VALLEY SPRING 30.87N 98.73W
10/15/2018 LLANO TX EMERGENCY MNGR
CR 414 AT PECAN CREEK IS WASHED OUT.
&&
AATLocal storm report, Oct 15, 8:01 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 PM CDT MON OCT 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD DOSS 30.44N 99.13W
10/15/2018 GILLESPIE TX DEPT OF HIGHWAYS
VIA DRIVETEXAS.ORG RM 648, RM 783, AND FM
2093 ARE ALL CLOSED IN GILLESPIE COUNTY DUE
TO WATER OVER THE ROAD AND/OR LOW WATER
CROSSINGS.
&&
AATLocal storm report, Oct 15, 10:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1017 PM CDT MON OCT 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM FLASH FLOOD 14 E DEVIL'S SINKHOLE S 30.04N 99.86W
10/15/2018 REAL TX LAW ENFORCEMENT
HWY 55 SOUTH OUT OF CAMPWOOD IS CLOSED DUE
TO FLOODING ALONG WITH 337 EAST AND HWY 41
ACROSS THE NORTHERN PART OF REAL COUNTY. ALL
DUE TO FLOODING.
&&
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:20 PM CDT | River Flood Warning | EWX | Kerr | 38 hr |
| Oct 15, 8:10 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 5 hr |
| Oct 15, 8:35 PM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 6 hr |
| Oct 15, 8:52 PM CDT | River Flood Warning | EWX | Kerr | 42 hr |
| Oct 15, 9:04 PM CDT | Areal Flood Advisory | EWX | Burnet | 6 hr |
| Oct 15, 10:27 PM CDT | Flash Flood Warning | EWX | Burnet | 2 hr |
| Oct 15, 10:38 PM CDT | River Flood Warning | EWX | Llano | 28 hr |
| Oct 15, 10:38 PM CDT | River Flood Warning | EWX | Blanco | 30 hr |
| Oct 16, 12:31 AM CDT | Flash Flood Warning | EWX | Burnet, Gillespie, Llano | 3 hr |
| Oct 16, 2:30 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 3 hr |
| Oct 16, 3:32 AM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 18 hr |
| Oct 16, 6:17 AM CDT | River Flood Warning | EWX | Williamson | 15 hr |
| Oct 16, 7:18 AM CDT | River Flood Warning | EWX | Kendall | 26 hr |
| Oct 16, 9:32 AM CDT | Flash Flood Warning | EWX | Burnet | 12 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.